What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jun 6, 1:07 PM EST, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 6, 1:07 PM EST, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service New York NY
207 PM EDT Sat Jun 6 2020
.SYNOPSIS...
A cold front moves across the area this afternoon. High
pressure will then build in tonight into Sunday, moving overhead
through mid week. A cold front will approach at the end of the
week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A cold front continues to approach from the west, and some
showers are beginning to develop across Orange County and points
northwest. The front will interact with an unstable air mass as
surface based CAPE values are now >1500 J/kg per SPC
mesoanalysis. Expect shower and thunderstorm coverage to
increase early this afternoon particularly north and west of NYC
and across interior CT. As the front surges southeast, expect a
narrow window of convective activity through mid afternoon. A
sea breeze is now developing as well across Long Island.
Highs will be in the lower to middle 80s for most locations
except the immediate coast where readings hold in the 70s. It
is not out of the question for Urban NE NJ to see temperatures
approach 90 degrees.
There is a moderate rip current risk at the ocean beaches due to
lingering long period swells.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
The cold front moves offshore Saturday evening with the upper
trough continuing to settle over the eastern seaboard. High
pressure begins to build south out of Canada. Any lingering
clouds will clear overnight with temperatures falling into the
upper 50s and lower 60s.
A near seasonable and less humid air mass will be in place on
Sunday as the high pressure continues to build across the
Northeast. The only caveat to a mostly sunny day is a slight
chance for an afternoon/evening light shower across eastern
Connecticut. This is due to the trough axis moving across and
some energy within the trough. Moisture is limited so it is
likely coverage will be very limited if showers develop.
Heights rise aloft Sunday night as the trough moves off the New
England coast. Clear skies will lead to temperatures dropping into
the 40s for the outlying areas and into the 50s closer to the NYC
metro.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
Upper level ridging and associated surface high pressure will
build into northeast Monday through the middle of next week
resulting in a long stretch of dry weather. As high pressure
moves overhead, temperatures will be rise to normal or a few
degrees above through most of the week.
For the second part of next week, an upper-level trough will
approach the region from the west, breaking down the ridge.
Rain returns to the forecast late Thursday into Friday
associated with an approaching cold front.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
A cold front will move through this afternoon ending the threat
for any showers/thunderstorms.
A front moving across the region this afternoon will continue
the threat for some VCTS for a few hours, otherwise VFR
conditions forecast for all terminals. Winds shift W-NW 10-15
kt with gusts 20-25 kt this afternoon. Winds decrease tonight
then winds gust again on Sunday out of the N-NW.
.OUTLOOK FOR 18Z SUNDAY THROUGH WEDNESDAY...
.Sun...VFR. NW gusts 15-20 kt.
.Mon-Wed...VFR. S gusts around 20 kt on Weds.
.Thu...VFR-MVFR in showers. S gusts around 15 kt.
&&
.MARINE...
A cold front moves across the waters this afternoon and evening.
20 kt gusts are possible with the front passage. Otherwise, sub-SCA
conditions are forecast through Wednesday as a weak pressure
gradient will be in place.
&&
.HYDROLOGY...
No hydrologic impacts are forecast through next week.
&&
.TIDES/COASTAL FLOODING...
A coastal flood statement has been issued for this evening's
high tide for the south shore back bays in southern Nassau and
Southern Queens. Total water levels remain high due to the
recent fall moon. Another statement may be needed for Sunday
evening's high tide.
&&
.EQUIPMENT...
NYC NOAA Weather Radio Station KWO35 (162.55 MHz) is undergoing
its final stages of testing, and is operating at full power.
KOKX WSR-88D radar will be down until approximately June 15 for
the pedestal refurbishment.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...None.
&&
SYNOPSIS...DBR/DS
NEAR TERM...DBR/DS
SHORT TERM...DS
LONG TERM...CB/DS
AVIATION...Fig
MARINE...DS
HYDROLOGY...DS
Hazardous weather outlook, Jun 6, 2:35 AM EST, 11 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
335 AM EDT Sat Jun 6 2020
CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-070745-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk-
Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk-
Northern Queens-Northern Nassau-Southern Queens-Southern Nassau-
335 AM EDT Sat Jun 6 2020
This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ330-335-338-340-345-350-353-355-070745-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
335 AM EDT Sat Jun 6 2020
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
In the hours before
Special weather statement, Jun 6, 12:08 PM EST, 2 hours 2 minutes before
Special Weather Statement
National Weather Service New York NY
108 PM EDT Sat Jun 6 2020
NYZ067-061815-
Orange-
108 PM EDT Sat Jun 6 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ORANGE COUNTY...
At 107 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Kiamesha to near Narrowsburg. Movement
was southeast at 45 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Newburgh, Middletown, Port Jervis, Monroe, Walden, Warwick, Goshen,
New Windsor, Chester, Montgomery, Florida, Unionville, Gardnertown,
Kiryas Joel and Washingtonville.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4149 7476 4150 7448 4157 7442 4163 7426
4160 7425 4158 7413 4161 7413 4161 7407
4158 7405 4159 7395 4151 7400 4146 7400
4142 7397 4120 7437 4136 7469 4140 7474
4143 7474 4143 7476
TIME...MOT...LOC 1707Z 317DEG 38KT 4170 7467 4154 7505
JPSpecial weather statement, Jun 6, 1:16 PM EST, 54 minutes before
Special Weather Statement
National Weather Service New York NY
216 PM EDT Sat Jun 6 2020
NJZ104-NYZ071>073-080-176>179-061915-
Eastern Bergen-Southwest Suffolk-Northern Queens-Southern
Queens-Bronx-Southern Westchester-New York (Manhattan)-Northern
Nassau-Southern Nassau-
216 PM EDT Sat Jun 6 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BERGEN...SOUTHERN
WESTCHESTER...QUEENS...BRONX...WESTERN SUFFOLK...NEW YORK (MANHATTAN)
AND NASSAU COUNTIES...
At 215 PM EDT, a strong thunderstorm was located over Fort Lee, or
near Mott Haven, moving southeast at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
New York, Yonkers, New Rochelle, Hackensack, Freeport, Valley Stream,
Long Beach, Lindenhurst, Glen Cove, Bergenfield, Garden City,
Lynbrook, Mineola, Westbury and Babylon.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4063 7384 4069 7387 4069 7390 4078 7400
4081 7399 4082 7402 4081 7404 4086 7409
4099 7391 4091 7371 4088 7373 4086 7366
4088 7365 4070 7321 4067 7326 4067 7325
4061 7331 4057 7356 4057 7378
TIME...MOT...LOC 1815Z 302DEG 26KT 4087 7395
JPSpecial weather statement, Jun 6, 1:33 PM EST, 37 minutes before
Special Weather Statement
National Weather Service New York NY
233 PM EDT Sat Jun 6 2020
NJZ104-NYZ071>073-080-176>179-061915-
Eastern Bergen-Southwest Suffolk-Northern Queens-Southern
Queens-Bronx-Southern Westchester-New York (Manhattan)-Northern
Nassau-Southern Nassau-
233 PM EDT Sat Jun 6 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BERGEN...SOUTHERN
WESTCHESTER...QUEENS...BRONX...WESTERN SUFFOLK...NEW YORK (MANHATTAN)
AND NASSAU COUNTIES...
At 232 PM EDT, a strong thunderstorm was located over Mott Haven,
moving southeast at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
New York, Yonkers, New Rochelle, Hackensack, Freeport, Valley Stream,
Long Beach, Lindenhurst, Glen Cove, Bergenfield, Garden City,
Lynbrook, Mineola, Westbury and Babylon.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4057 7377 4065 7386 4069 7387 4068 7390
4078 7400 4081 7399 4082 7402 4081 7404
4086 7409 4099 7391 4091 7371 4088 7373
4086 7366 4088 7365 4078 7344 4070 7322
4067 7327 4067 7326 4061 7332 4057 7356
TIME...MOT...LOC 1832Z 317DEG 25KT 4084 7392
JP